Bottoms/soles of feet twitching..scared its ALS..worried
have a slightly overactive thyroid..could that be the cause of the bottoms of my feet twitching?? I have also gotten progressively weak over the last year, especially within the last 6 months. My legs get muscle spasms/twitches alot..the twitches just started this past november but bottoms of the feet started recently..when i look up twitching bottom of feet on google it comes up ALS & pretty much nothing else..now i am extremely worried. Please..any advice would be helpful!!!
The internet is useful to a fault when it comes to health problems. When it comes to the thyroid so many symptoms can be easily classified as other illnesses/diseases/syndromes,etc and unfortunately even those of us with thyroid issues will have many different variations symptoms. That being said, I have been diagnosed with both Grave's (hyperthyroid TSI positive) and Hashimoto's (hypothyroid TPOab and Tgab positive) and I have extreme muscle weakness/loss and the twitching some days is out of control. It's hard, when your body is twitching or your muscles are so weak that they won't allow you to stand, not to go treading on the the internet in search of other possible illnesses. "I can't possibly feel this bad or be twitching or unable to think just because of my thyroid. Something else must seriously be wrong with me!" However, time and time again... doctor after doctor the only thing that they can find wrong with me is my thyroid. It's crazy how essential the thyroid is for every organ of the body! Rest assured for now, that I too have a hyper/hypo thyroid and am having the same symptoms and I've even seen doctors at Johns Hopkins and they've found nothing other than my thyroid problems. That being said, I still would go to your PCP and ask him/her to evaluate you further. Also, since my twitches/weakness, etc. is due to autoimmune thyroiditis I would recommend that you have blood tests run for TPOab, TGab, and TSI to rule out an autoimmune problem with your thyroid. Also, magnesium and B12 supplements are supposed to help with the muscle weakness/twitching. However, I've taken them and haven't noticed a difference, yet:(
"The combination of symptoms in a severe case of hyperthyroid myopathy, like muscle wasting, difficulty swallowing and muscle twitching can lead to a mistaken diagnosis of Lou-Gehrig's disease (ALS)." - Yahoo Health - Thyrotoxic Myopathy
Thankyou for your reply..that is very comforting. Especially today..i feel worse than usual today :( My rheumy tested me for autoimmune diseases an ANA came back positive. Like u, i think i am BOTH...didnt know if that was possible or if i was just crazy so thanku for helping me to realize im not just nuts! My family is getting so annoyed with me(they are the opposite of a "supportive" family), and my huband is out of town alot on business so i stay with my parents when hes out of town. My mom helps out with my daughter when she can(but she also makes me feel guilty for not being able to do certain things and says i dont "look sick" even tho i actually do & just bc i dont LOOK sick doesnt mean im NOT sick) Anyway, my eye lids and even under my eyes get so puffy(that started within the last yr or 2) & i really could care less how it LOOKS but what cant stand is how its FEELS when my eyes are puffy..its beyond annoying and usually on those days im also tired(even if i slept for 8hrs still tired, it just depends on the day). It also depends on if i got woken up b4 i was ready to..then im useless for the day. I just cant live like this anymore :( and the weakness does NOT go away on any given day. I have "good days" which are the days that i can semi think straight and am not tired to the core..but the weakness is always there. I made an appt w/an endo 2mos ago(hes booked for 3mos) so i have one month to go!
Thankyou so much! That is also very comforting! I have every last one of the ALS symptoms. & im not a hypochondriac or let things like that make my mind wander but its hard when u feel THIS bad! So thanku for your reply!
You're definitely not nuts! Autoimmune disorders wreak havoc on your body in so many ways that aren't visible to doctors/family/friends. Check out this page:
I printed it out and made my mother read it! She had been accusing me of being lazy/depressed and just a plain "bad mother" for years, no matter how much I protested that nothing I was feeling was "in my head"... it was very much physical and REAL. Finally, I was diagnosed and showed her this letter and she cried and apologized to me. My hashi/grave's affects me differently than most, probably because I have a combo. I am currently 93 lbs and dropping despite the fact that I force myself to eat even when not hungry and supplement every meal with an Ensure. My thyroid levels are not only within normal range, but the target range for most people with hashi, so I have not been given any meds to relieve my symptoms. And I know where you are coming from with the "what if it's not just my thyroid" type thinking. Apparently, hashi/graves can cause your lymph nodes to enlarge. Mine are flaring up left and right and causing pain in my hands, bottom of feet, lower left back and I can't help the paranoia of "what if it's lymphoma", too! Ugh, it's aweful to feel so bad and not get a magic pill for it! While you wait for your new endo appt. find a couple of other endos and make appts. with them, too. Chances are 2 out of the 3 will not be willing to help you, so it's good to have back up under way! Check out Thyroid Sexy's facebook page for recommended endo's in your area and post a question on here for recommended endo's. Someone in this group has a list of endo's that fellow sufferers have recommended. Good luck and keep me posted!!!
No problem. :) Thyroid disease can be very mean! I read that article from Thyroid Sexy on Hashimoto's. Very good. *sniff* ahem..where was i...oh yes...Gena Lee Nolin is co-authoring her first book with Mary J. Shomon titled "BEAUTIFUL INSIDE & OUT" (Conquering Thyroid Disease with a happy, healthy, "Thyroid Sexy" Life.) Available for pre sales on Amazon and on stands 10/08/2013 (for us Aussies 08/10/2013). :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.